Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 44, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Oct 26, 2010, 9:00 AM CDT for 4 counties in Indiana; Berrien County, Cass County, Michigan. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 9:00 AM CDT (14:00 UTC)
- Expired
- Oct 26, 2010, 9:35 AM CDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 9:38 AM CDT | TSTM WND GST 50 | 2 N South Bend, IN | 8 INCH TREE LIMB RIPPED FROM TREE AND BLOWN ACROSS PARKING LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 3:28 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
516
WFUS53 KIWX 261400
TORIWX
INC091-099-141-149-MIC021-027-261445-
/O.NEW.KIWX.TO.W.0044.101026T1400Z-101026T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 AM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
LA PORTE COUNTY IN NORTHWEST INDIANA...
NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...
BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
WESTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1045 AM EDT/945 AM CDT/
* AT 957 AM EDT/857 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF
RAIN-WRAPPED TORNADOES IN ADDITION TO WIDESPREAD STRAIGHT LINE WIND
DAMAGE. ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF NEW
BUFFALO TO 4 MILES SOUTH OF LA PORTE TO KNOX...AND MOVING NORTHEAST
AT 50 MPH.
* LOCATIONS IN THE PATH OF THESE SEVERE STORMS INCLUDE...
HAMLET...
THREE OAKS...SHOREWOOD-TOWER HILL AND KOONTZ LAKE...
BRIDGMAN...WALKERTON AND NEW CARLISLE...
STEVENSVILLE AND NORTH LIBERTY...
ST. JOSEPH AND BUCHANAN...
FAIR PLAIN...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE UNION
PIER...LAKESIDE...STILLWELL...SALEM HEIGHTS...ROLLING PRARIE...
HESSTON...BYRON...GROVERTOWN...DONALDSON...TURNER SHORES...HARBERT
AND HUDSON LAKE.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDES IN EXCESS OF 70 MPH. DO NOT WAIT TO SEE OR HEAR THE TORNADO.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4208 8622 4208 8616 4179 8610 4142 8607
4126 8674 4150 8679 4175 8689 4178 8682
4192 8661 4213 8650 4219 8642 4225 8638
4225 8623
TIME...MOT...LOC 1359Z 226DEG 44KT 4184 8679 4157 8668
4131 8665
$$
JC2 follow-up statements
887
WWUS53 KIWX 261423
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EDT TUE OCT 26 2010
INC091-099-149-261432-
/O.CAN.KIWX.TO.W.0044.000000T0000Z-101026T1445Z/
STARKE IN-LA PORTE IN-MARSHALL IN-
923 AM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHERN MARSHALL...LA PORTE AND
NORTHEASTERN STARKE COUNTIES IS CANCELLED...
AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY
MORNING/NOON EDT TUESDAY/ FOR NORTHWESTERN INDIANA AND SOUTHWEST
MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON/400 PM EDT TUESDAY AFTERNOON/ FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4208 8622 4208 8616 4207 8616 4179 8610
4159 8609 4157 8645 4176 8653 4189 8663
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 1422Z 226DEG 44KT 4195 8653 4175 8643
4163 8638
$$
INC141-MIC021-027-261445-
/O.CON.KIWX.TO.W.0044.000000T0000Z-101026T1445Z/
ST. JOSEPH IN-BERRIEN MI-CASS MI-
1023 AM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR NORTHERN
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...AND WESTERN CASS AND
BERRIEN COUNTIES IN SOUTHWEST MICHIGAN...
AT 1020 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION. THESE
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRIDGMAN TO 8
MILES SOUTHWEST OF BUCHANAN TO 8 MILES SOUTHWEST OF SOUTH BEND...AND
MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ST. JOSEPH...BUCHANAN AND SOUTH BEND...
FAIR PLAIN...BENTON HEIGHTS AND BENTON HARBOR...
LAKE MICHIGAN BEACH...LAKE MICHIGAN BEAC AND GRANGER...
WATERVLIET...COLOMA AND PAW PAW LAKE...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SHOREHAM...SODUS...BERTRAND...EAU CLAIRE...INDIAN VILLAGE...
MILLBURG...SUMNERVILLE...POKAGON...INDIAN LAKE AND BARRON LAKE.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4208 8622 4208 8616 4207 8616 4179 8610
4159 8609 4157 8645 4176 8653 4189 8663
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 1422Z 226DEG 44KT 4195 8653 4175 8643
4163 8638
$$
JC752
WWUS53 KIWX 261435
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 AM EDT TUE OCT 26 2010
INC141-MIC021-027-261445-
/O.CAN.KIWX.TO.W.0044.000000T0000Z-101026T1445Z/
ST. JOSEPH IN-BERRIEN MI-CASS MI-
1035 AM EDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHERN ST. JOSEPH COUNTY IN NORTH
CENTRAL INDIANA...AND WESTERN CASS AND BERRIEN COUNTIES IN SOUTHWEST
MICHIGAN IS CANCELLED...
AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4208 8622 4208 8616 4207 8616 4179 8610
4159 8609 4157 8645 4176 8653 4189 8663
4213 8650 4219 8642 4225 8638 4225 8623
TIME...MOT...LOC 1435Z 226DEG 44KT 4206 8637 4186 8627
4174 8622
$$
JCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Oct 26, 5:46 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 26, 5:46 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT TUE OCT 26 2010
.AVIATION...
LINE OF SEVERE THUNDERSTORMS MOVG E/NE AROUND 50KT ACROSS IL AHEAD
OF A STRONG CDFNT. STRONG WINDS EXPECTED TO INTENSIFY FURTHER WITH
FRONTAL/SQUALL LINE PASSAGE THIS MORNING WITH FLYING CONDITIONS
LOWERING TO MVFR OR PSBLY BRIEFLY IFR THIS MORNING. VERY STRONG
WINDS SHOULD CONT THIS AFTN BEHIND THE FRONT AND THEN DIMINISH
THIS EVE AS DIURNAL COOLING ALLOWS FOR A DECREASE IN
MIXING...OTRWS VFR CONDITIONS EXPECTED THIS AFTN AND TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 436 AM EDT TUE OCT 26 2010/
SHORT TERM...
TODAY AND TONIGHT.
..POTENTIALLY DANGEROUS WEATHER SITUATION TODAY...
AS HAS BEEN ADVERTISED FOR SEVERAL DAYS...LOW PRESSURE OVER SOUTHERN
MINNESOTA THIS MORNING WILL CONTINUE TO RAPIDLY INTENSIFY AS 200+ KT
JET STREAK ROUNDS THE BASE OF THE TROUGH. A WELL DEFINED LINE OF
THUNDERSTORMS HAS BEEN TAKING SHAPE OVER THE PAST FEW HOURS FROM
WESTERN ILLINOIS SOUTHWEST INTO ARKANSAS. THE STRONGEST CELLS HAVE
BEEN IN THE NORTHERN PORTIONS CLOSER TO THE SFC LOW/TRIPLE POINT
AREA. WIND FIELDS CONTINUE TO INCREASE AHEAD OF THE SYSTEM.
CHALLENGES THROUGH EARLY EVENING WILL INVOLVE WIND GUST POTENTIAL
AND HIGH TEMPS AHEAD OF THE SQUALL LINE...STRENGTH AND TIMING OF
SQUALL LINE AND THEN POST FRONTAL HIGH WINDS.
MODELS TO SOME EXTENT OR ANOTHER AGREE ON THE DEVELOPMENT OF THE
EVOLVING SQUALL LINE. TIMING AND LOCATIONS ISSUE ABOUND BUT LOCAL
WRF AND 4KM SPC WRF SEEM TO HAVE DECENT HANDLES ON THE IDEA...SAVE
FOR A FEW HOURS TOO SLOW IN FORMATION. THE LINE SHOULD RACE
EAST..REACHING FAR WESTERN PORTIONS OF THE AREA IN THE 12 TO 14Z
TIME FRAME. SPC HAS UPGRADED GENERALLY THE ENTIRE CWA TO A HIGH RISK
FOR SEVERE STORMS WITH THE FOCUS ON WIDESPREAD SIG WIND DAMAGE AS
WELL AS A FEW STRONG TORNADOES. A TORNADO WATCH HAS JUST BEEN ISSUED
FOR THE WESTERN HALF OR SO OF THE FORECAST AREA. INSTABILITY WILL
BE ON THE LOWER SIDE /LI'S -1 TO -3 C/ BUT GIVEN EXTREME DYNAMICS
AND WIND FIELDS EXPECTED...EXPECT WINDS OF 60 TO 70 MPH OR GREATER
WITH THIS LINE...ESPECIALLY IN CENTRAL AND EASTERN SECTIONS WHERE AT
LEAST SOME CHANCE FOR A BIT OF HEATING. RISK OF TORNADOES WILL
MAINLY EXIST IN 1) DISCRETE CELLS AHEAD OF THE LINE OR 2) ANY LEWP
SIGNATURES ALONG THE LINE. GRIDS HAVE BEEN ADJUSTED TO ADD MENTION
OF ISOLATED TORNADOES AS WELL AS ADD SOME TIMING RESOLUTION.
IN TERMS OF GRADIENT WINDS...WINDS AHEAD OF THE FRONT MAY STRUGGLE
TO REACH WARNING CRITERIA...BUT CLOSE ENOUGH TO LET WARNING RIDE AS
WINDS IN EXCESS OF 60 KTS NOT THAT FAR OFF THE SURFACE. BETTER
CHANCE OF SEEING MUCH STRONGER WINDS BEHIND THE FRONT AS SOME PEAKS
OF SUNSHINE SHOULD OCCUR AND BETTER LINKING OF WIND FIELDS TO ALLOW
FOR GUSTS OF 60 MPH OR MORE. AFTER COORDINATION HAVE EXPANDED
WARNING TO ENTIRE FORECAST AREA.
WINDS WILL SLACK SOMEWHAT TONIGHT...AT LEAST INTO ADVISORY CRITERIA
AND POSSIBLY LOW ENOUGH TO ALLOW A CONTINUATION OF NO HEADLINES
EXCEPT FOR ALONG THE LAKESHORE. WILL LET DAY SHIFT MONITOR TRENDS
AND ADJUST AS NEEDED. LOWS OVERNIGHT WILL DROP INTO THE 40S.
LONG TERM...
INTENSE AND EXCEPTIONALLY DEEP LOW WILL BE CENTERED OVER SWRN
ONTARIO AT START OF THE LONG TERM PERIOD WED MORNING WITH UPR LEVEL
>130KT JET STREAM OVER OUR CWA. STRONG PRESSURE GRADIENT WITH
UNIDIRECTIONAL WSW WIND FIELD OVER OUR AREA WILL RESULT IN A DEEP
MIXED LAYER DVLPG DURING THE DAY ALLOWING 50KT GUSTS TO MIX DOWN TO
THE SFC...THUS HAVE ISSUED A HIGH WIND WATCH FOR WED. WK WAA AHEAD
OF SECONDARY TROF/FRONT APCHG THE AREA DURING THE DAY SHOULD ALLOW
FOR UNSEASONABLY WARM TEMPS ONCE AGAIN WITH HIGHS IN THE M-U60S.
CONTINUED WITH A CHC OF SHOWERS ACROSS THE NRN PORTION OF CWA FOR
WED NGT AND THU AS WRAP AROUND MOISTURE AND STRONGER CAA OVERSPREAD
THE AREA. INVERSION RATHER LOW AND STRONG WLY WINDS SUGGEST LAKE
EFFECT POTENTIAL LOW DESPITE DELTA T'S INCREASING TO AROUND 20C, SO
STILL EXPECT SHOWER THREAT TO MOVE OUT OF THE AREA BY THU EVE AS
DEEPER MOISTURE EXITS. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY
PROVIDING FAIR WX. GFS CONTS WITH A LITTLE SLOWER EXIT OF COLD
AIRMASS SO KNOCKED HIGHS DOWN A COUPLE DEGREES FROM PREVIOUS FCST,
BUT STILL INDICATING BEGINNING OF A WARMING TREND.
LATEST MEDIUM RANGE MODELS CONT TO DIVERGE ON SOLUTIONS IN THE DAY
5-7 TIMEFRAME WITH ECMWF/GEM SUGGESTING A CONTD WARMUP OVER THE
WEEKEND WHILE GFS MAINTAINS A DEEPER NERN U.S. UPR TROF ALLOWING A
BACKDOOR CDFNT TO SLIP THROUGH THE AREA WITH COOLER ELY FLOW BY
SUNDAY. IN EITHER CASE LOOKS LIKE LITTLE CHC OF RAIN, SO FOR NOW
CONTD WITH PREVIOUS GRIDS FOR SAT-MON WHICH IS GENERALLY PC SKIES
WITH TEMPS NEAR CLIMATOLOGICAL NORMALS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ004>009-012>018-020-022>027-032>034.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR INZ004>009-012>018-020-022>027-032>034.
HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR INZ003.
MI...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MIZ078>081.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR MIZ078>081.
HIGH WIND WARNING UNTIL 8 PM EDT WEDNESDAY FOR MIZ077.
OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR OHZ001-002-004-005-015-016-024-025.
LM...STORM WARNING UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...JTHazardous weather outlook, Oct 26, 3:03 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 AM EDT TUE OCT 26 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270815- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 403 AM EDT TUE OCT 26 2010 /303 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ...HIGH RISK OF SEVERE WEATHER TODAY... WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY LONG LIVED AND STRONG... ARE EXPECTED TODAY AS A LINE OF SEVERE THUNDERSTORMS MOVES RAPIDLY EAST ACROSS OUR AREA BETWEEN ABOUT 8AM EDT AND 3PM EDT. STORM MOVEMENT IS EXPECTED TO BE EAST TO NORTHEAST AT 60 TO 70 MPH TODAY. VERY WINDY CONDITIONS WILL OCCUR THROUGHOUT THE DAY WITH OCCASIONAL GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY WITH SUSTAINED WINDS TO 40 MPH AND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-270815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 AM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STORM WARNING IS IN EFFECT. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING. GALES WILL LIKELY CONTINUE THROUGH THURSDAY EVENING WITH A SMALL CRAFT ADVISORY PROBABLY NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Oct 26, 4:22 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EDT TUE OCT 26 2010 INZ003>005-012>016-020-022>024-032-MIZ077>079-261030- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER... PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER... MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON 522 AM EDT TUE OCT 26 2010 /422 AM CDT TUE OCT 26 2010/ ...TORNADO WATCH IN EFFECT... AT 520 AM NATIONAL WEATHER SERVICE RADAR WAS SHOWING A LINE OF SEVERE THUNDERSTORMS MOVING EAST AT 50 MPH ACROSS WESTERN ILLINOIS. THE LINE OF STORMS IS EXPECTED TO REACH A WOLCOTT INDIANA TO NEW BUFFALO MICHIGAN LINE AROUND 830 AM EDT WITH DAMAGING WINDS AND ISOLATED TORNADOES AS IT MOVES EAST ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN THIS MORNING. OTHER SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE OF STORMS EARLY THIS MORNING. PEOPLE IN AND NEAR THE TORNADO WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 26, 5:31 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EDT TUE OCT 26 2010 INZ003>005-012>016-020-022>024-032-MIZ077>079-261145- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-GRANT-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER... PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER... MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON 631 AM EDT TUE OCT 26 2010 /531 AM CDT TUE OCT 26 2010/ ...TORNADO WATCH IN EFFECT... AT 620 AM NATIONAL WEATHER SERVICE RADAR WAS SHOWING A LINE OF SEVERE THUNDERSTORMS FROM ROCKFORD ILLINOIS THROUGH SPRINGFIELD ILLINOIS MOVING NORTHEAST AT 50 MPH. THE LINE OF STORMS IS EXPECTED TO REACH A WOLCOTT INDIANA TO NEW BUFFALO MICHIGAN LINE AROUND 830 AM EDT WITH DAMAGING WINDS AND ISOLATED TORNADOES AS IT MOVES EAST ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN THIS MORNING. OTHER SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE OF STORMS EARLY THIS MORNING. PEOPLE IN AND NEAR THE TORNADO WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Oct 26, 7:01 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND DMG MISHAWAKA 41.66N 86.16W
10/26/2010 ST. JOSEPH IN AMATEUR RADIO
LARGE TREE ACROSS ROAD AND POWER LINES DOWN...1 MILE
EAST OF PENN HIGH SCHOOL.
&&
EVENT NUMBER IWX1001069
SAWLocal storm report, Oct 26, 7:04 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM NON-TSTM WND DMG 1 NW WARSAW 41.25N 85.87W
10/26/2010 KOSCIUSKO IN BROADCAST MEDIA
LOCAL RADIO STATION REPORTS NUMEROUS TREES DOWN ON FOX
FARM ROAD AND OLD US 30
&&
EVENT NUMBER IWX1001070
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:11 AM CDT | High Wind Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Oct 26, 7:37 AM CDT | Special Marine Warning | IWX | 83 min | |
| Oct 26, 8:01 AM CDT | Tornado Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 59 min |
| Oct 26, 8:23 AM CDT | Tornado Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 52 min |
| Oct 26, 8:51 AM CDT | Special Marine Warning | IWX | 84 min | |
| Oct 26, 8:55 AM CDT | Tornado Warning | IWX | Blackford, Grant, Huntington, Wells | 50 min |
| Oct 26, 9:20 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Kosciusko, Noble and 3 more | 55 min |
| Oct 26, 9:31 AM CDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 29 min |
| Oct 26, 9:35 AM CDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 55 min |
| Oct 26, 9:42 AM CDT | Tornado Warning | IWX | Allen, DeKalb, Noble, Steuben, Whitley | 33 min |
| Oct 26, 9:49 AM CDT | Tornado Warning | IWX | Adams, Allen, Jay, Wells, Whitley | 41 min |
| Oct 26, 9:58 AM CDT | Tornado Warning | IWX | LaGrange, Steuben | 47 min |
| Oct 26, 10:08 AM CDT | Tornado Warning | IWX | Allen, DeKalb, Steuben | 52 min |
| Oct 26, 3:38 PM CDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 22 hr |
| Oct 26, 3:38 PM CDT | Wind Advisory | IWX | 11 hr | |
| Oct 26, 10:32 AM CDT | Tornado Warning | IWX | Hillsdale | 43 min |
| Oct 26, 10:44 AM CDT | Tornado Warning | IWX | Hillsdale | 27 min |
Nearby
Tornado Warnings in Indiana, 2010Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.